MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888123404P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Death (1802)
Date of Event 12/03/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during hd (hemodialysis) treatment, the catheter cracked.A crack of less than 2mm was noted in the lumen between the hub and the ports (clear part under the clamps) and caused leaks of blood during flushing.In order to resolve the issue, a new catheter was used.The customer stated that the patient was initially fine post dialysis; however, weeks after, the patient died due to myocardial infarction (mi).
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during hd (hemodialysis) treatment, the catheter cracked.A crack of less than 2mm was noted in the lumen between the hub and the ports (clear part under the clamps) and caused leaking of blood during flushing, there was blood loss of 1ml, no intervention was done and no transfusions required.In order to resolve the issue, a new catheter was used.There catheter was in place for 2 years.The patient's status was initially fine post dialysis, however weeks after the patient died due to myocardial infarction (mi) and the event was confirmed to be not related to the device issue.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8311545
Report Number3009211636-2019-00024
Device Sequence Number16675789
Product Code MSD
UDI-Device Identifier10884521157774
UDI-Public10884521157774
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Model Number8888123404P
Device Catalogue Number8888123404P
Device Lot Number1616800146
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;